MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Model Number G48026
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k163468.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
User advanced the delivery system to desired position through endoscopy, and release the stent ,the red indicator reach the point of no return.But user cannot pull the trigger, then checked the image under endoscopy while found out the stent was not released at all.User then retracted the delivery system and changed another same device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.What is the reorder number of the wire guide used with this device? (b)(4).What is the endoscope manufacturer and model number that was used during the procedure? olympus jf-260v.Had dilation of the stricture been performed prior to stent placement? yes.What was the diameter of the stricture at the time of stent placement (in mm)? 10mm.What was the length of the stricture at the time of stent placement (in cm)? 5cm.Please describe the location in the body where the stent was to be placed.Duodenum.Was resistance encountered when advancing the wire guide through the stricture? yes.Was resistance encountered when advancing the introducer and stent into position? yes.Did any section of the device detach inside the patient? no.After placement, was stent position verified? if yes, please describe how.Yes, under x-ray.After placement, was the endoscope advanced through the stent? not implanted.Please estimate amount of time the stent was in place prior to this occurrence.Did the patient undergo chemotherapy or radiation treatments after stent placement?.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Device evaluated 16-feb-21: "flexor kinked approx.170cm from white tip".User advanced the delivery system to desired position through endoscopy, and release the stent ,the red indicator reach the point of no return.But user cannot pull the trigger, then checked the image under endoscopy while found out the stent was not released at all.User then retracted the delivery system and changed another same device to complete the procedure.
 
Additional Manufacturer Narrative
Pma/510(k) # = k163468.Device evaluation the evo-22-27-9-d device of lot number c1578087 involved in this complaint was returned for evaluation,open in its original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation including ifu review: the device related to this occurrence underwent a laboratory evaluation on the 16th feb 2021.On evaluation of the device a broken flexor was observed at 170cm approximately from the tip.The red shuttle deployment marker was at the 04th point on the handle while on return the handle was actuating.Deployment and recapture was possible with slight resistance.The handle was opened and all components were found intact.Document review including ifu review: prior to distribution evo-22-27-9-d devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for evo-22-27-9-d devices of lot number c1578087 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1578087.The instructions for use ifu0053-10 which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If abnormality is detected that would prohibit proper working condition, do not use." there is no evidence to suggest that the customer did not follow the instructions for use.Image review: no images were reviewed as no images were provided.Root cause review a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the torturous patient anatomy.It is possible that during deployment tortuous path may have caused a build-up of pressure resulting in the flexor to kink.Customer feedback indicated there was slight resistance felt while advancing the device through the stricture.Additionally it is possible that excessive force was applied during procedure, as the kink evident in the flexor which could indicate that some force may have been applied at some stage.Summary according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaint is confirmed as the failure was verified in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.

Brand Name
EVOLUTION DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALIC EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key11342021
Report Number3001845648-2021-00118
Device Sequence Number3409067
Product Code MUM
UDI-Device Identifier10827002480268
UDI-Public(01)10827002480268(17)210122(10)C1578087
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2021
Device Model NumberG48026
Device Catalogue NumberEVO-22-27-9-D
Device Lot NumberC1578087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2021
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/19/2021
Event Location Hospital
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer01/21/2021
01/21/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date03/16/2021
08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight49